Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 156, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2004, 2:59 PM CDT for Lawrence County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 2:59 PM CDT (19:59 UTC)
- Expired
- Jun 14, 2004, 3:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 128 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954 WUUS54 KOHX 141959 SVRBNA TNC099-142045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 258 PM CDT MON JUN 14 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN TENNESSEE * UNTIL 345 PM CDT * AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF LORETTO...OR 13 MILES SOUTH OF LAWRENCEBURG...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEOMA AND FALL RIVER AT 315 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3505 8762 3494 8731 3535 8722 3542 8751 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:30 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 14, 2:30 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT SUN JUN 14 2004 .DISCUSSION... CURRENT...RADAR AGAIN PEPPERED WITH LINES OF CONVECTION MOVING IN FROM NW...AND OTHER CONVECTION MOVING N FROM AL. ANOTHER WATCH BOX ISSUED...A FEW WARNINGS...NO VERIFICATION YET. MODELS NOT SHOWING ANY UPPER SYSTEM TOMORROW TO SET OFF CONVECTION TO OUR NW LIKE LAST SEVERAL DAYS...SO LIKELY WILL SEE SCATTERED AFTERNOON AND EVE SUMMER-LIKE CONVECTION. GETTING TO BE TIME OF YEAR WHEN MODEL QPF GUIDANCE PRETTY MUCH USELESS. MUCH WILL DEPEND ON MESOSCALE FEATURES (DIABTIC HEATING...MOISTURE POOLING...AND THE LIKE). REMOTE CHANCE FOR OUTFLOW BOUNDARY...UNLESS LEFTOVER FROM TODAY. IN ANY EVENT...AIR MASS TSTMS WILL BE AROUND AS ATMOSPHERE JUICED UP AND UNSTABLE. TRACK OF TROPICAL SYSTEM IN GULF A QUESTION MARK. NGM WIPES SYSTEM OUT WHILE ETA AND GFS HAVE IT MOVING TOWARD MEM CWA (ETA EVEN FURTHER W) AROUND TUE. ANOTHER FRONT TRIES TO DROP DOWN AFTER THAT. WILL UP POPS FOR TUE AND BEYOND. LOOKS LIKE SUMMER TEMPS WILL RELAX FOR A WHILE WITH ALL THE CLOUDS FROM GULF SYSTEM. AS FOR TEMPS...COOLER SIDE. BNA BE 70/80/71/83 3434 CKV BE 69/89/70/82 3434 CSV BE 66/82/66/79 3434 && .BNA WATCHES/WARNINGS/ADVISORIES... SEVERE TSTM WATCH NORTHWEST 1/2 UNTIL 5 PM. && MAG
Hazardous weather outlook, Jun 14, 5:30 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON JUN 14 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY ACROSS THE MID STATE. GIVEN THAT THE LAST TWO DAYS HAVE PRODUCED NUMEROUS THUNDERSTORMS AND SEVERAL REPORTS OF SEVERE WEATHER, AND THAT LITTLE CHANGE IN AIR MASS CHARACTERISTICS ARE NOTED FOR TODAY, LOOK FOR ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION. SEVERAL STORMS MAY DEVELOP INTO SEVERE WEATHER PRODUCERS, WITH DAMAGING STRAIGHT LINE WINDS AGAIN POSING THE GREATEST HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY, WITH A LESSER CHANCE OF CONVECTIVE ACTIVITY DURING SUBSEQUENT DAYS. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT FORESEEN, THERE IS THE CHANCE THAT SOME CELLS MAY DEVELOP INTO SEVERE STORMS DURING ANY GIVEN DAY DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY AS STORMS DEVELOP DURING PEAK HEATING HOURS AND LINGER INTO THE EVENING. FOR THE REMAINDER OF THE WEEK, STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS ON A DAILY BASIS IN THE EVENT THAT SEVERE STORMS DEVELOP IN YOUR AREA. ROSE
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.